Page 2 of 2 FirstFirst 12
Results 11 to 14 of 14

Thread: tired of being sick....and cymbalta

  1. #11
    Join Date
    Apr 2009
    Posts
    838
    Blog Entries
    5
    Thanks
    8
    Thanked 24 Times in 22 Posts

    Default

    Oh Shannon...I forgot how bad Cymbalta made me sweat. It did that to me too...not as bad as you went through, but oh, I was always so sweaty. I didn't get to try Lyrica.

    I was on Plaq for six months too... no help.

    Andrea, I'm scared to try anything new due to sensitivities like that. I've got new ones I've never had...doc prescribed an antibiotic for me that never bothered me before, years ago, but I broke out in a rash. We wondered if it was the Ai thing but it started going away as soon as it got out of my system so we're pretty sure it was the antibiotic. Ugh, it's so frustrating. Why are we so sensitive to medications?

  2. #12
    Join Date
    Nov 2009
    Location
    Temple, Texas
    Posts
    14
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I tried Lyrica (pregabalin) without success earlier in the fall. It works by mimicking GABA, an amino acid that acts as a neuro-inhibitor. The problem with Lyrica is that it crosses the blood-brain barrier, which results in a drunk-like, tipsy feeling (I equated it to vertigo, since that was my only common point of reference). However, GABA is available over-the-counter and does not cross the blood-brain barrier, so you can get a similar benefit as far as pain reduction and energy boosting without the weird neurological side effects. However, you may want to take a few days to see how it affects you. It supposedly has a sedative effect, but it makes me wired, so I can only take it in the morning. I believe that it has had a positive effect on my fatigue. Granted, I still get tired, but not to the extant that I did before starting GABA.

    On another note, I have a theory about that antibiotic intolerance. How long did you take the antibiotic (and what was it?)? Before I got positively diagnosed with lupus this year, my doctor and I were operating under the theory that it could be Lyme disease. Fortunately, I had a fairly open-minded doctor who was willing to listen to my theories and work with me to figure things out. He was very comfortable giving my doxycycline, a very safe antibiotic used to treat acne and other bacterial skin problems. I was on and off it several times, and it almost always followed a similar pattern. The day I would start, I felt like a million bucks, and then I would "crash" for two or three days, and then slowly get better over the next couple of weeks. Once I recovered from that flare, I would have to say that the results were similar to (and usually better than) the plaquenil I've been taking this year. (Plus, it cleared up the acne and mouth ulcers rather nicely!)
    Now, why are we so sun sensitive? Exposure to UV rays kills skin cells, and then our immune system (over)responds by sending in 20 battalions to handle a minor local drive-by shooting. In a similar matter, when we take an antibiotic, our systems are flooded with dead bacteria, which sends our immune systems into overdrive and causes a flare. Based on my experiences (and the fact that antibiotic therapy has been proven to be effective with RA and other AI diseases), I suspect that after you make it through that first flare, lupus symptoms will be reduced because the antibiotic keeps bacterial activity below a level that triggers the immune system to overreact (ie. it removes some of the stress from our immune systems). Unfortunately, my rheumatologist doesn't seem to be too open-minded about any of my ideas (even though he readily admits he doesn't know everything about how lupus affects our bodies), so I haven't had a chance to try plaquenil and doxycycline at the same time. (On a side note, my eye doctor even suggested doxy as a treatment for my recurring scleritis, and even the rheumatologist said that it is useful for treating chronic dry eye...) If anybody has an open-minded rheumatologist and is willing to suffer a possible short-term flare for a probable long-term benefit, I would love to know how antibiotic therapy affects lupus symptoms for other people, specifically joint pain, fatigue, nausea, etc.

    (Please, no replies about doxy causing drug-induced lupus - I've already researched that, and it's not true. One of it's relatives, minocycline, has been known to do so, but is still extremely rare.)

  3. #13
    Join Date
    Nov 2009
    Posts
    1
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Thumbs up cymbalta

    I know a lot of what you are feeling, I was diagnosed with SLE, discoid, and have neurological, also. I had 2 strokes last year, to help with the neuropothy pain they put me on Cymbalta. It took awhile for it to work, but I have nothing but good things to say about it. It has now been a year now and I would recommend it as a drug to try. good luck

  4. #14
    Join Date
    Sep 2008
    Location
    maryland
    Posts
    236
    Thanks
    0
    Thanked 4 Times in 4 Posts

    Default cymbalta

    I am picking up the prescrip for cymbalta today and starting it. I dont have high hopes for this outside of possible pain relief because = wont take it if it keeps me doped up feeling & I really think I need disease control,not necessarily pain control...that would get better with disease control anyway...well see what happens!
    *LadyBug*- Epilepsy Dx: 2003 & UCTD w/SLE features Dx: 2009 SLE/Lupus Dx: May 12th 2011--Current Meds:
    Plaquenil-200mg 2x/day
    Prednisone-7.5mg 1x/day
    Methotrexate- 2.5mg 4 pills 1x/week
    Keppra-750mg 2x/day
    Daily Vitamin-1x/day
    Folic Acid- 1mg 1x/day
    Protonix 40mg 1x/day
    Bentyl- 10mg 4x/day, Miralax- 17g 1x/day
    Vit. D 800IU's 1x/day
    Lyrica- 75mg 1x/day
    Flonase 50mcg 2 sprays each 1x/day

    Wanna know my story, just ask!

    *Lord_Walters_Lady* <3

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •